Fatal aplastic anemia in a patient treated with carbamazepine

M. Franceschi, G. Ciboddo, G. Truci, A. Borri, N. Canal

Research output: Contribution to journalArticle

Abstract

A case of fatal aplastic anemia due to carbamazepine treatment in an epileptic woman is reported. Despite concerns of fatal bone marrow toxicity due to carbamazepine, this is only the fourth documented and published report. Carbamazepine is a safe drug, but physicians and patients should be aware of the exceedingly rare but potentially fatal side effects, better prevented by clinical than by laboratory monitoring.

Original languageEnglish
Pages (from-to)582-583
Number of pages2
JournalEpilepsia
Volume29
Issue number5
Publication statusPublished - 1988

ASJC Scopus subject areas

  • Clinical Neurology
  • Neuroscience(all)

Fingerprint Dive into the research topics of 'Fatal aplastic anemia in a patient treated with carbamazepine'. Together they form a unique fingerprint.

  • Cite this

    Franceschi, M., Ciboddo, G., Truci, G., Borri, A., & Canal, N. (1988). Fatal aplastic anemia in a patient treated with carbamazepine. Epilepsia, 29(5), 582-583.